MAUDE Adverse Event Report: AESCULAP AG ELAN 4 MIS L13 DISP.DIAMOND BURR D3.0; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

AESCULAP AG ELAN 4 MIS L13 DISP.DIAMOND BURR D3.0; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number GP452SU
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an elan 4 mis l13 disp.Diamond burr d3.0 (part # gp452su) was used during a procedure performed on (b)(4) 2021.According to the complainant, while performing a clinical evaluation in theatre, the surgeon had been burring for approximately ten (10) minutes at 80,000 rotations per minute (rpm) using the elan 4 mis handpiece from an elsa set.The drill suddenly stopped working and the distal end dropped out of the mis handpiece shaft.As the burr was changed, the first burr came out in two pieces as it had snapped in two.A slight surgical delay of approximately thirty (30) seconds was reported.The complaint device has not been returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation: visual investigation carried out pictorial documentation visually and microscopically.The product is visibly in a good condition.On the burr head are no signs of wear and tear.Furthermore, the record of the burr is without any scratch marks.Approximately in the middle, the shaft is broken.We assume it was broken by handling and overload.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.The review of risk assessment revealed that the overall risk level (3(5)severity x 2(5)probability of occurrence) according to din en iso 14971 is still acceptable.Explanation and rationale: based on the information available as well as a result of our investigation the root cause of the faliure is most probably related to an overloading and handling.Conclusion and root cause: due to the current deviation, and according to explanation above, the root cause of the problem is most probably usage-related.A capa is not necessary.

Brand Name
ELAN 4 MIS L13 DISP.DIAMOND BURR D3.0
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12149946
Report Number9610612-2021-00498
Device Sequence Number4660564
Product Code HBE
UDI-Device Identifier04046964725975
UDI-Public4046964725975
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Model NumberGP452SU
Device Catalogue NumberGP452SU
Device Lot Number52662805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown